Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 195, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 20, 2001, 10:56 PM CDT for Carroll County, Missouri. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 20, 2001, 10:56 PM CDT (03:56 UTC)
- Expired
- Jun 21, 2001, 12:15 AM CDT
- In force
- 79 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 11:15 PM CDT | Thunderstorm Wind 52 E | Carrollton, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 210357 SVRMCI MOC033-210515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1056 PM CDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 1215 AM CDT * AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF COLOMA...OR ABOUT 24 MILES SOUTHWEST OF CHILLICOTHE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOGARD AT 1125 PM CDT CARROLLTON AT 1135 PM CDT BOSWORTH AT 1145 PM CDT WAKENDA AT 1150 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. IN ADDITION TO HAIL AND DAMAGING WINDS...EXTREMELY FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. AT 1035 PM CDT POWER LINES WERE REPORTED DOWN IN POLO. LAT...LON 3961 9377 3923 9376 3932 9323 3951 9329 & 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:35 PM CDT, 8 hours 21 minutes earlier.
Area forecast discussion, Jun 20, 2:35 PM CDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT WED JUN 20 2001 SCATTERED SHOWERS PARADING ACROSS THE CWA RIGHT NOW. ADDITIONAL FEATURES OF INTEREST ARE SHRTWV COMING DOWN FROM THE NORTHERN STREAM WTIH ASSOCIATED CONVECTION AHD OF IT...AND SOME DRYING WITH WVS IN SOUTH CENTRAL KS. MAIN FCST CHALLENGES ARE WITH RAIN/FLOODING TONITE. WITH ALL THE OUTFLOW BOUNDARIES AROUND...SFC FRNT HARD TO PICK OUT. BUT LOOKS TO BE RIGHT ALONG THE MO/AR BORDER. H8 FRNT IS THE FEATURE THAT WE WILL FOCUS OUR RAIN CHCS ON...AND IT LOOKS TO BE RIGHT ACROSS THE CWA. WEAK WAA SHOWERS OFF THE H8 ARE WHAT THE SCATTERED ACTIVITY HAS FORMED OFF OF. FOR RAIN TONITE...PLENTY OF MOISTURE STILL AROUND. PRECIPITABLE WATER AMOUNTS AROUND AN INCH AN A HALF WITH K VALUES AROUND 30. HOWEVER...NOT SURE THERE IS ENOUGH INSTABILITY FOR CONVECTIVE ACTIVITY AND HEAVY RAIN. H8 FLOW IS WEAK AS IS ISENTROPIC LIFT AND THETA/E ADV. ENUF IS THERE FOR SCATTERED ACTIVITY BUT DONT SEE A LOT OF SIGNS POINTING TO HEAVY RAIN. BEST LOCATIONS FOR PRECIP TONITE SHUD BE FROM JUST SOUTH OF MCI TO SOUTH OF IRK. THE ONLY OTHER PBLM IS THE DARN SHRTWV TO THE NORTH. IT IS SETTING OFF SOME ACTIVITY IN CENTRAL NEBRASKA...AND IT WILL PROBABLY DO THE SAME HERE. FEEL THAT HIGH CHC POPS IN THE NORTH AND LOW LIKELYS IN THE SOUTH SHOULD BE SUFFICIENT. SRN CWA DID NOT BEAR THE BRUNT OF HEAVY PCPN YSTRDY...AND WILL NOT HOIST AN FFA DOWN THERE. SHRTWV MOVING THRU DURING THE DAY ON THURS...BUT THE MEAN RH HAS ALSO DECREASED. WHILE THERE IS A CHC FOR 12Z PCPN...WILL ONLY HOLD ONTO SOME SILENT 20S. OTHERWISE...TEMPS HOLD BELOW NORMAL FOR THE NEXT COUPLE OF DAYS WITH A WARMING TREND INTO THE WEEKEND. WILL GO MAV/FWC BLEND FOR TEMPS. THX FOR COORD TOP/SGF .EAX... KS...NONE. MO...NONE. LVQ
In the hours before
Local storm report, Jun 20, 9:10 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...DELAYED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
910 PM CDT WED JUN 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM COURTNEY MO 1 INCH HAIL
06/19/01 JACKSON REPORTED BY PUBLIC.Local storm report, Jun 20, 10:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CDT WED JUN 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM POLO MO WIND DAMAGE
06/20/01 CALDWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POWER LINES DOWN.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:12 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Ray | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.